MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Model Number 383335
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system experienced difficult safety mechanism/needle disengagement (removal) during use.The following information was provided by the initial reporter: according to the nurse's feedback from the ct room, when the guide wire (needle) was going to pull out after successful puncturing, it was found that the wire could not be completely disengaged.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system experienced difficult safety mechanism/needle disengagement (removal) during use.The following information was provided by the initial reporter: according to the nurse's feedback from the ct room, when the guide wire(needle) was going to pull out after successful puncturing, it was found that the wire could not be completely disengaged.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/30/2020.H.6.Investigation: a device history record review was performed for provided lot number 8115960.The review did not reveal a detected abnormality during the production process that could have contributed to this reported incident.One physical sample and picture samples were received for evaluation by our quality team.Through examination of the samples, the team observed the safety device was not activated completely.This type of defect could result if the instructions for use are not carefully followed.Based on the investigation results, an exact manufacturing defect for this incident could not be identified.H3 other text : see h.10.

Brand Name
BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key10348191
Report Number9610847-2020-00226
Device Sequence Number19568704
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number383335
Device Catalogue Number383335
Device Lot Number8115960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;